Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 431, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 27, 2007, 2:12 PM CDT for Travis County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 2:12 PM CDT (19:12 UTC)
- Expired
- Jul 27, 2007, 4:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 58 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 271915
FFWEWX
TXC453-272115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...CREEDMOOR...AND ELROY
* UNTIL 415 PM CDT
* AT 212 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A THUNDERSTORM OVER SOUTHERN TRAVIS COUNTY WHICH WAS
PRODUCING HEAVY RAINFALL. DUE TO GROUNDS BEING SATURATED FROM
PREVIOUS RAINFALL...ANY ADDITIONAL RAIN WILL BE QUICK TO RUNOFF
AND MAY CAUSE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CREEDMOOR
AND ELROY.
THE STRONGEST OF THE THUNDERSTORMS WAS LOCATED OVER SOUTHERN TRAVIS
COUNTY NEAR HIGHWAY 183 NEAR FM 812. MOTORISTS IN THIS AREA ARE
ADVISED TO USE ADDITIONAL CAUTION AS ROADS WILL BE SLICK AND
VISIBILITIES MAY SUDDENLY BE REDUCED.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3062 9794 3049 9785 3044 9778 3050 9756
3047 9754 3048 9749 3043 9738 3021 9749
3003 9773 3035 9817 3048 9809 3052 9811
3063 9804 3061 9802 3063 9801
$$2 follow-up statements
000
WGUS74 KEWX 272015
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT FRI JUL 27 2007
TXC453-272115-
TRAVIS TX-
312 PM CDT FRI JUL 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
TRAVIS COUNTY...
AT 312 PM CDT...SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP AND
MOVE NORTHWEST ACROSS TRAVIS COUNTY. SOME OF THESE STORMS WERE
PRODUCING HEAVY RAINFALL...WITH RATES AS HIGH AS ONE INCH PER HOUR.
DUE TO GROUNDS BEING SATURATED FROM PREVIOUS RAINFALL...ANY
ADDITIONAL RAIN WILL BE QUICK TO RUNOFF AND MAY CAUSE FLASH
FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUSTIN AND
LAKEWAY.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3062 9794 3048 9788 3042 9778 3043 9764
3040 9756 3040 9749 3043 9738 3021 9749
3003 9773 3035 9817 3048 9809 3052 9811
3063 9804 3061 9802 3063 9801
$$000
WGUS74 KEWX 272112
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 PM CDT FRI JUL 27 2007
TXC453-272122-
TRAVIS TX-
412 PM CDT FRI JUL 27 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM CDT FOR TRAVIS
COUNTY...
HEAVY RAINFALL HAS ENDED ACROSS TRAVIS COUNTY AND THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3062 9794 3048 9788 3042 9778 3043 9764
3040 9756 3040 9749 3043 9738 3021 9749
3003 9773 3035 9817 3048 9809 3052 9811
3063 9804 3061 9802 3063 9801
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:34 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 27, 12:34 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1234 PM CDT FRI JUL 27 2007 .AVIATION... SHRA HAS BEGUN TO DEVELOP AND BECOMING MORE WIDESPREAD ACROSS THE COASTAL PLAINS AND ALONG THE I-35 CORRIDOR. VFR CONDITIONS WILL GENERALLY PREVAIL...WITH TEMPO SHRA/TSRA AT TAF SITES LOWERING CIGS/VSBYS TO IFR THROUGH THE AFTERNOON HOURS. NORTHEAST TO EASTERLY WINDS NEAR 10 KTS WILL PREVAIL...WITH GUSTS TO 30KTS POSSIBLE IN AND NEAR CONVECTIVE ACTIVITY. SHRA/TSRA WILL DIMINISH ONCE DAYTIME HEATING IS LOST. ANOTHER ROUND OF MVFR CIGS IS EXPECTED OVERNIGHT AS STRATUS DECK DEVELOPS AFTER 09-10Z. WITH TROPICAL AIRMASS PERCHED OVER SOUTH CENTRAL TEXAS...WILL PROBABLY SEE CIGS LOWER TO IFR DURING THE NEAR-DAWN HOURS. HAVE NOT MENTIONED THIS IN THE TAF PACKAGE YET AS UNCERTAINTY IS STILL TOO GREAT. REDEVELOPMENT OF SHRA...MAINLY ALONG THE COASTAL PLAINS...IS EXPECTED AFTER 16-17Z SATURDAY. && .PREV DISCUSSION... /ISSUED 1121 AM CDT FRI JUL 27 2007/ UPDATE... UPPER LOW CONTINUES CENTERED OVER CENTRAL TEXAS WITH SURFACE TROUGH JUST OFFSHORE THE LOWER TO MIDDLE TEXAS COAST INTO SOUTHEASTERN TEXAS. COMBINATION OF SLIGHTLY DRIER AIR ALOFT MOVING INTO WESTERN PORTIONS OF THE AREA AND LOCATION OF SURFACE TROUGH HAS FOCUSED CONVECTION WELL TO THE EAST OF SOUTH CENTRAL TEXAS OFF THE COAST INTO FAR SOUTHEASTERN TEXAS OVERNIGHT INTO THIS MORNING. HAVE LOWERED POPS SLIGHTLY OUT WEST DUE TO SLIGHTLY DRIER AIR, ALTHOUGH HAVE MAINTAINED ELSEWHERE AS DIFFLUENCE ALOFT, PWS AROUND 2 INCHES OR MORE SUGGESTS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON. WILL CHANGE WINDS TO NORTHEAST OVER THE EAST DUE SURFACE TROUGH. PREV DISCUSSION... /ISSUED 652 AM CDT FRI JUL 27 2007/ AVIATION... TROPICAL AIRMASS WILL KEEP SEVERAL LAYERS OF CLOUDS ACROSS THE AREA THIS MORNING WITH SOME LIFR CIGS AND VSBYS EXPECTED OVER THE AUS AND HYI TERMINALS. BUOYANCY SHOULD INCREASE FROM THE EAST AND INCREASE SHOWER ACTIVITY WHILE LIFTING CIGS ABOVE 1000 FT FOR ALL AREAS BY 15Z. SOME OF THE DEEPER CONVECTION COULD PRODUCE SOME 800 FT CEILINGS AT ANY TIME OF DAY. RADAR TRENDS AGREE WITH NAM MODEL PROJECTIONS TO KEEP MORE PESSIMISTIC WEATHER OVER THE AUS AREA WHEN COMPARED TO THE SAT AREA THIS AFTERNOON. WILL PLAN ON LIMITED RAIN ACTIVITY TONIGHT WITH SOME BROKEN IFR/MVFR CIGS AGAIN AFTER 09Z. PREV DISCUSSION... /ISSUED 348 AM CDT FRI JUL 27 2007/ DISCUSSION... ONCE AGAIN ANOTHER WET WEEKEND LIKELY IN STORE FOR SOUTH TEXAS AS THE MID LEVEL LOW SLOWLY MEANDERS OVER SW TX WITH DRIER CONDITIONS NOT LIKELY UNTIL ABOUT LATE MONDAY INTO WEDNESDAY AS THE UPPER RIDGE FINALLY BUILDS IN FROM THE EAST. THIS RIDGE SHOULD BEGIN TO DOMINATE BY THE MID WEEK AND BRING MORE NORMAL LATE JULY TEMPS(90S) AND POPS(10-30%). HOWEVER BY LATE NEXT WEEK IT APPEARS THE RIDGE BEGINS TO SHIFT W/NW AND A GENERAL WEAKNESS OVER THE AREA COULD AGAIN INCREASE RAIN CHANCES. WITH THE PERSISTENT MID LEVEL LOW TEMPORARILY PARKED OVER THE EDWARDS PLATEAU/WESTERN HILL COUNTRY TODAY WILL SEE BEST CHANCES FOR HEAVY RAINFALL OVER EASTERN THIRD OF THE CWA WHERE DEEP MOIST SELY FLOW WILL RESULT IN TRAINING TROPICAL CONVECTION OFF THE GULF. HAVE DROPPED THE FLASH FLOOD WATCH OVER THE FAR WESTERN COUNTIES FOR TODAY AS AIRMASS SLIGHTLY DRIER AND CONVECTION WILL BE MORE SPOTTY IN NATURE. WILL LIKELY SEE ANOTHER LULL IN CONVECTION THIS EVENING WITH THE LOSS OF HEATING AND HAVE THE FLASH FLOOD WATCH EXPIRING AT 7 PM...HOWEVER EXPECT THE HEAVY RAIN THREAT TO QUICKLY REDEVELOP LATE FRIDAY NIGHT/SATURDAY MORNING AS THE LOW DRIFTS SWWD OVER THE RIO GRANDE PLAINS. THEREFORE A FLASH FLOOD WATCH WILL LIKELY BE NEEDED FOR MUCH OF THE WEEKEND UNTIL THE LOW DRIFTS WEST INTO WEST TX/NE MEXICO LATE SUNDAY AND EARLY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 87 71 88 74 90 / 70 40 60 50 50 AUSTIN BERGSTROM INTL AIRPORT 86 70 89 73 89 / 70 40 60 50 50 DEL RIO INTL AIRPORT 88 72 90 75 92 / 30 30 40 40 30 SAN ANTONIO INTL AIRPORT 86 71 88 75 89 / 60 40 50 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON... WILSON...ZAVALA. && 04/25
Hazardous weather outlook, Jul 27, 5:52 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT FRI JUL 27 2007 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 552 AM CDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH CONTINUES FOR MUCH OF SOUTH CENTRAL TEXAS. A DISTURBANCE ALOFT WILL PROVIDE A THREAT FOR MORE HEAVY RAINFALL TODAY AND TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON...WITH ISOLATED 3 TO 5 INCH TOTALS EXPECTED OVER AREAS GENERALLY EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT SATURDAY THROUGH MONDAY. A MORE STABLE WEATHER PATTERN IS EXPECTED TO DEVELOP TUESDAY THROUGH THURSDAY...BUT ANOTHER WEATHER DISTURBANCE IS EXPECTED TO RETURN BY NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:54 AM CDT | River Flood Warning | EWX | DeWitt | 55 hr |
| Jul 27, 8:41 AM CDT | River Flood Warning | EWX | Bexar | 24 hr |
| Jul 27, 12:02 PM CDT | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.